Alert archive / Illinois / Flash Flood Warnings in 2020

Flash Flood Warning 13, NWS Chicago, IL

June 26, 2020Cook County, DuPage County, Kane County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 26, 2020, 7:12 PM CDT for Cook County, DuPage County, Kane County, Illinois. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2020, 7:12 PM CDT (00:12 UTC)
Expired
Jun 26, 2020, 10:15 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, DuPage County, IL, Kane County, IL

The radar

The Chicago radar (KLOT), 49 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:00 PM CDTFLASH FLOOD1 Nne Austin - Chicago, ILREPORT OF SEVERAL CARS STUCK IN FLOODED VIADUCTS NEAR DIVISION AND CICERO. REPORT RELAYED VIA TWITTER.
Jun 26, 8:00 PM CDTFLASH FLOODHermosa - Chicago, ILREPORT RELAYED VIA TWITTER OF CARS STUCK IN FLOODED VIADUCTS NEAR DIVISION AND CICERO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

957 
WGUS53 KLOT 270012
FFWLOT
ILC031-043-089-270315-
/O.NEW.KLOT.FF.W.0013.200627T0012Z-200627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago/Romeoville
712 PM CDT Fri Jun 26 2020

The National Weather Service in Chicago has issued a

* Flash Flood Warning for...
  Northeastern Kane County in northeastern Illinois...
  Northern DuPage County in northeastern Illinois...
  Northern Cook County in northeastern Illinois...

* Until 1015 PM CDT.

* At 711 PM CDT, Doppler radar indicated thunderstorms producing 
  very heavy rain across the warned area, including rainfall rates 
  of one inch in just 15 to 30 minutes. Flash flooding is ongoing or 
  expected to begin shortly, especially in urban, poor drainage, or 
  lower lying areas. This warning does include many northern and 
  central neighborhoods of Chicago.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Chicago, Elgin, Cicero, Arlington Heights, Evanston, Schaumburg,
  Palatine, Skokie, Des Plaines, Berwyn, Mount Prospect, Wheaton,
  Hoffman Estates, Oak Park, Downers Grove, Glenview, Elmhurst,
  Lombard, Carol Stream and Carpentersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4210 8772 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4191 8762
      4190 8762 4189 8761 4188 8762 4187 8762
      4187 8761 4184 8761 4183 8846 4211 8844

FLASH FLOOD...RADAR INDICATED

$$

FRIEDLEIN
3 follow-up statements
722 
WGUS73 KLOT 270115
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville
815 PM CDT Fri Jun 26 2020

ILC031-043-089-270315-
/O.CON.KLOT.FF.W.0013.000000T0000Z-200627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane IL-DuPage IL-Cook IL-
815 PM CDT Fri Jun 26 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN KANE...NORTHERN DUPAGE AND NORTHERN COOK COUNTIES...

At 809 PM CDT, Doppler radar indicated thunderstorms have diminished 
in coverage and intensity across the warned area. However, earlier 
rainfall of one to one and a half inches in places resulted in some 
flooding and this water will be slow to subside in places, 
especially poor drainage locations.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Chicago, Elgin, Cicero, Arlington Heights, Evanston, Schaumburg,
Palatine, Skokie, Des Plaines, Berwyn, Mount Prospect, Wheaton,
Hoffman Estates, Oak Park, Downers Grove, Glenview, Elmhurst,
Lombard, Carol Stream and Carpentersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4210 8772 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4191 8762
      4190 8762 4189 8761 4188 8762 4187 8762
      4187 8761 4184 8761 4183 8846 4211 8844

FLASH FLOOD...RADAR INDICATED

$$

FRIEDLEIN
451 
WGUS73 KLOT 270220
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville
920 PM CDT Fri Jun 26 2020

ILC031-043-089-270315-
/O.CON.KLOT.FF.W.0013.000000T0000Z-200627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane IL-DuPage IL-Cook IL-
920 PM CDT Fri Jun 26 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN KANE...NORTHERN DUPAGE AND NORTHERN COOK COUNTIES...

At 918 PM CDT, Doppler radar indicated thunderstorms have diminished 
in coverage and intensity across the warned area. However, earlier 
rainfall of one to one and a half inches in places resulted in some 
flooding and this water is likely to slow to subside in places, 
especially poor drainage locations.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Chicago, Elgin, Cicero, Arlington Heights, Evanston, Schaumburg,
Palatine, Skokie, Des Plaines, Berwyn, Mount Prospect, Wheaton,
Hoffman Estates, Oak Park, Downers Grove, Glenview, Elmhurst,
Lombard, Carol Stream and Carpentersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4210 8772 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4191 8762
      4190 8762 4189 8761 4188 8762 4187 8762
      4187 8761 4184 8761 4183 8846 4211 8844

FLASH FLOOD...RADAR INDICATED

$$

FRIEDLEIN
380 
WGUS73 KLOT 270322
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville
1022 PM CDT Fri Jun 26 2020

ILC031-043-089-270332-
/O.EXP.KLOT.FF.W.0013.000000T0000Z-200627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane IL-DuPage IL-Cook IL-
1022 PM CDT Fri Jun 26 2020

...THE FLASH FLOOD WARNING FOR NORTHEASTERN KANE...NORTHERN DUPAGE
AND NORTHERN COOK COUNTIES HAS EXPIRED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 4210 8772 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4191 8762
      4190 8762 4189 8761 4188 8762 4187 8762
      4187 8761 4184 8761 4183 8846 4211 8844

$$

RATZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:42 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 26, 6:42 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
642 PM CDT Fri Jun 26 2020

.MESOSCALE DISCUSSION...
548 PM CDT

We are seeing increasing signs of organization in the storm
cluster across eastern Ogle County as of 540 pm. The core heights
have been sustained near or to 60 dBZ to the -30C level, and the
core has increasing in width too associated with merging updrafts.
We also are seeing signs of mid-altitude radial convergence
(MARC) on velocity data, with also 85 kt of inbound velocity at 13
kft...a sign of an increasing rear-inflow jet. There is at least
modest potential for this to become a forward propogating wind
threat along the I-88 corridor and thus potentially into the
Chicago metro area. This probable path is also right along or just
north of the effective warm front/composite boundary, which would
assist in its longevity tapping effective unstable air (MLCAPEs
likely 1500-2000 J/kg). There also would be some potential to tap
turning low-level wind profiles near the boundary, which if the
storm mode becomes even more mature toward a quasi-linear feature,
there could be a brief tornado threat. These storms will move
over the heart of the Chicago likely between 6:45-7:15 p.m. if
they indeed do accelerate some. Also while moving at a decent
rate, the rainfall rates within this are very heavy and could
present a local flooding threat in an especially urban location.

Additional scattered strong to severe storms continue to the west
of this in northwest Illinois. It is uncertain yet how robust they
will become, partially because of the potential convective cluster
in advance. However, they should at least sustain into the
forecast area.

MTF

&&

.SHORT TERM...
315 PM CDT

Through Saturday night...

A Severe Thunderstorm Watch is in effect for much of northern
Illinois and far northwest Indiana through 9 p.m. this evening.
Observational trends continue to support the messaging trend of
late afternoon through mid-evening being the primary severe time
with winds being the main threat, though hail with stronger cores
is likely and a few tornadoes are possible in organized storm
structures that are well-aligned with boundaries. The
deconstructive effects on instability due to multiple rounds of
storms has lowered confidence somewhat in how widespread a severe
wind threat will be.

Current isolated storms in northern Illinois as of 230 PM are
associated with continued warm, moist advection overriding the
surface warm front, which is draped from near Savanna IL through
Morris IL to Rensselaer IN. On the KMKE radar can actually make
out a little "twist" in the reflectivity having moved across Ogle
County, a sign of a possible convective vortex almost on the
meso-gamma scale. This could help continue to flare up the
elevated convection or more of it into the northern Chicago
suburbs through 430 PM.

Satellite indicates the mid-level convectively-enhanced vorticity
center over the MN/WI/IA border region moving just a tad south of
due east. Convective growth ahead of this should gradually ramp
up as this intersects greater instability returning northward.
It is becoming increasingly likely that the activity in southwest
WI to northeast IA may become the "main show", though at least
scattered development is likely ahead of that due to
destabilization and the frontal boundary enhanced by outflows.
This somewhat "messy" regional evolution...that is one with
multiple storms and cold pools in advance of the main convective
forcing mechanism and cold pools...could very well limit a higher
end wind threat and the coverage of severe winds,e specially the
northern extent (and maybe that's southern WI that becomes more
limited). However, there are plenty of environmental ingredients
in place for at least scattered severe winds along/north of I-80
through mid-evening.

Radar VWP data from KDVN indicates 50 kt flow just above 700 mb
and 40 kt flow just above 850 mb. There is a fair amount of
turning too in the 1-3 km flow, and adjusted 0-6 km shear to their
VWP data is 40-45 kt. Isolated supercell structures at first are
possible with then an anticipated quick evolution into clusters
with some bowing segments likely given the wind field orientation,
and have already seen that behavior on the KARX radar upstream.
MUCAPE values are analyzed at 1,500-2,500 J/kg over northern
Illinois by later afternoon, so deeper cores capable of hail are
probable, and these associated downdrafts will only enhance the
wind threat. Convection allowing models show a scattering of
storm mode and convective wind attributes indicative of a
potential isolated higher end wind threat. Will be watching storm
modes closely to see if any can produce any sustained bows or line
echo wave patterns (LEWPs), especially those near the north end
of the effective air mass. If those can materialize including any
temporary QLCS structures, would be where some localized swaths of
enhanced wind damage (75+ mph) will be possible, but confidence
remains low on if that can happen and if it does it likely will be
over fairly small (couple county) size zones. A flash flooding
threat would really only be for west-to-east zones where there is
some training. Confidence in that occurring has somewhat lowered
too, but a flash flood threat should primarily be localized or in
a zone or two if it materializes.

Amalgamating cold pools should help drive the convective focus
southeastward, possibly quite rapidly by mid-evening. It's not out
of the question though that the current SVR watch needs to be
extended by an hour or so in southern and eastern areas. While
some severe threat could continue into the overnight, it's likely
to be isolated as separation occurs between the stronger mid-
level flow to the north and the continuing new updrafts for south
of I-80. Also the orientation will become less favorable for wind
clusters. It's possible shallow fog develops in the wake of
convection especially northern areas where convective cloud debris
may clear.

For Saturday, the composite outflows will have deposited the
effective boundary into or near the southern CWA. While isolated
convection will remain possible in the morning, the main chance
for scattered redevelopment would be in the afternoon. Forecast
soundings show the degree of heating into the mid 80s and
continued surface dew points around 70 supporting MLCAPEs of
1500-2000 J/kg. This would allow for some enhanced downdrafts and
possibly some hail too, consistent with an SPC Marginal Risk.
Further north, the true cold front will still be sinking southward
into the CWA. This feature will be weak but offer some confluence
along with the residual high dew point air. Isolated to scattered
storms are possible further north during the afternoon. It's also
possible the far northern CWA reaches the highest temperatures
(upper 80s) immediately ahead of the front, due to less cloud
cover.

Any convection Saturday evening should quickly be fading and/or
moving south out of the area with the frontal feature moving
southward. This will stall to the southwest of the area and
gradually retreat northward with chances for storms creeping back
in Sunday.

MTF

&&

.LONG TERM...
207 PM CDT

Sunday through Friday...

There are no changes to the forecast message Sunday through next
work week, so discussion below is largely unchanged from this
morning's issuance.

It looks like we'll finally receive an injection of drier low-mid
tropospheric air into Sunday, although the moisture gradient may
still yet remain in place across our far south and western
locales. Aside from some isolated to widely scattered afternoon
showers & storms, Sunday looks mostly dry. Temperatures inland
should warm into the upper 80s while onshore flow keeps lakefront
locales in the upper 70s to near 80 degrees.

The next chance for somewhat more appreciable thunderstorm
coverage may develop very late Sunday night into Monday morning
as the aforementioned moisture/instability axis begins to slosh
back eastward. Kind of an odd looking evolution to things with a
rather weak or really nonexistent low-level jet during this
period, with things being forced by a series of incoming
shortwaves embedded within the southerly/southwesterly flow to our
west. Mid-level lapse rates are forecast to steepen up a bit
which should further support the development of elevated
convection into Monday morning. While the low-level jet isn't to
the magnitude we'd normally associate with persistent upwind
development, global guidance does hint at some backbuilding
potential here with upwind Corfidi Vectors orienting parallel to
the instability gradient and decreasing to under 10 kts. Something
we'll keep an eye on.

We'll start to lose the more coherent forcing mechanisms during
the Tuesday-Friday timeframe so have attempted to limit PoPs
under the offered blended values to periodic "chance" at this
range. Temperatures do look to warm through the mid week as mid-
level heights start to rise, although persistent northeasterly
winds will likely keep lakeside locales several degrees cooler
through the rest of the forecast period.

Carlaw

&&

.AVIATION...
For the 00Z TAFs...

642 PM...Main forecast concern is ongoing thunderstorms through
mid/late evening. Current activity will move through the terminals
through mid evening and current tafs/timing look on track. Could
be some lingering showers into the late evening and then the rest
of the night currently looks dry for the tafs. Could be ongoing
convection south of the terminals into early Saturday morning.

There may be isolated showers Saturday...most likely south of the
terminals. Confidence is too low to include any mention with this
forecast. Southwest winds overnight into Saturday morning will
likely turn more westerly by early afternoon and perhaps more to
the north/northwest by late Saturday afternoon. A lake breeze is
also expected...turning winds easterly for ord/mdw/gyy by mid or
late afternoon. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters until 10 PM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 26, 3:43 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
343 PM CDT Fri Jun 26 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-272045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
343 PM CDT Fri Jun 26 2020 /443 PM EDT Fri Jun 26 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Significant damaging wind risk...up to 70 mph.
     Elevated hail risk...up to the size of quarters.
     Elevated Tornado risk.
  Limited Flooding Risk...mainly along and north of I-80.

DISCUSSION...

Scattered thunderstorms will gradually increase in coverage
through early evening peaking throughout the evening hours and
then gradually working southward and fading into the overnight.
Damaging wind gusts will be the main threat, but a risk for a
few brief tornadoes exists as well. A threat for flash flooding
also is present, mainly north of I-80. Thunderstorms will slowly
sink southeastward into the overnight with likely a weakening
trend.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...
  Limited Severe Thunderstorm Risk.
  Limited Flooding Risk.
Sunday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.
Monday and Tuesday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.
Wednesday and Thursday...
  Limited Thunderstorm Risk.

DISCUSSION:

Scattered thunderstorms are possible on Saturday with the greatest
coverage along and south of I-80. Some of these may produce
locally heavy rainfall and gusty downburst winds. A continued
chance for storms will persist into Sunday.

Another round of thunderstorms may develop very late Sunday night
into Monday morning. Thereafter, a daily chance for mainly
isolated to widely scattered thunderstorms exists through
Thursday.

Heat index values will likely to rise above 95 on Monday and
Tuesday away from the lake.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation is requested through mid evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east at 40 to 45 mph.

LMZ740>745-272045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
343 PM CDT Fri Jun 26 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Significant Thunderstorm Risk...with an associated:
     Significant Thunderstorm Wind Gust Risk...up to 60 knots.
     Elevated Hail Risk...up to the size of quarters.
     Elevated Waterspout Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday through Thursday...
  Limited Thunderstorm Risk.

MTF

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jun 26, 6:22 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
622 PM CDT Fri Jun 26 2020

ILZ005-006-270000-
Lake IL-McHenry IL-
622 PM CDT Fri Jun 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAKE AND SOUTHEASTERN MCHENRY
COUNTIES UNTIL 700 PM CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lindenhurst to Volo to near Trout Valley.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Waukegan, Buffalo Grove, North Chicago, Gurnee, Mundelein, Highland
Park, McHenry, Vernon Hills, Zion, Grayslake, Libertyville, Lake
Zurich, Lake Forest, Round Lake, Deerfield, Antioch, Beach Park,
Wauconda, Lake Villa and Island Lake.

This includes...  College of Lake County, Great Lakes Naval Training
Center, Lake County IL Fairgrounds, Lake Forest College, Moraine
Hills State Park, and Six Flags Great America.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Illinois.

LAT...LON 4249 8780 4239 8781 4238 8781 4236 8782
      4237 8782 4233 8783 4233 8782 4231 8782
      4230 8783 4229 8783 4223 8781 4217 8778
      4222 8838 4231 8828 4250 8810
TIME...MOT...LOC 2321Z 265DEG 39KT 4242 8802 4231 8814 4222 8828

RATZER
Local storm report, Jun 26, 6:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
636 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 ESE OREGON            42.01N 89.30W
06/26/2020  M1.50 INCH       OGLE               IL   PUBLIC

            TIME AND LOCATION ESTIMATED.

0626 PM     TSTM WND DMG     1 N PINGREE GROVE       42.08N 88.42W
06/26/2020                   KANE               IL   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0620 PM     TSTM WND GST     PINGREE GROVE           42.07N 88.41W
06/26/2020  M65 MPH          KANE               IL   TRAINED SPOTTER

&&
Local storm report, Jun 26, 6:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
643 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     GENOA                   42.10N 88.69W
06/26/2020                   DE KALB            IL   PUBLIC

            REPORT OF LARGE TREES DOWN RECEIVED VIA
            SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.

&&

EL
Special weather statement, Jun 26, 6:52 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
652 PM CDT Fri Jun 26 2020

ILZ011-270015-
De Kalb IL-
652 PM CDT Fri Jun 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB COUNTY UNTIL 715
PM CDT...

At 652 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shabbona to near Earlville. Movement was
east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Sandwich, Shabbona, Hinckley, Somonauk, Waterman and Lee.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northeastern Illinois.

LAT...LON 4185 8893 4184 8861 4183 8860 4163 8860
      4163 8894 4176 8894
TIME...MOT...LOC 2352Z 269DEG 40KT 4181 8890 4165 8890

IZZI
Local storm report, Jun 26, 7:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
704 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 SSW OREGON            41.98N 89.35W
06/26/2020                   OGLE               IL   LAW ENFORCEMENT

            SHERIFF REPORTS TREES DOWN NEAR CASTLE ROCK
            STATE PARK IN THE BROOKS ISLAND AREA.

&&

EL
Local storm report, Jun 26, 7:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
712 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 NNW CAMPTON HILLS     41.96N 88.41W
06/26/2020                   KANE               IL   PUBLIC

            KANE CO ARES SPOTTER REPORT - CAMPTON HILLS
            NEAR BURLINGTON AND EMPIRE, POWER OUT WITH
            LARGE TREE BRANCHES (MAPLE) AND SMALL TREES
            DOWN. TIME ESTIMATED BASED ON RADAR.

&&

EL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:01 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall44 min
Jun 26, 7:07 PM CDTSpecial Marine WarningLOT53 min
Jun 26, 7:26 PM CDTSpecial Weather StatementLOTDuPage19 min
Jun 26, 7:41 PM CDTSpecial Weather StatementLOTKendall34 min
Jun 26, 7:49 PM CDTSpecial Weather StatementLOTCook26 min
Jun 26, 7:51 PM CDTSpecial Weather StatementLOTWill24 min
Jun 26, 7:52 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Kendall, Will3 hr
Jun 26, 7:53 PM CDTSpecial Marine WarningLOT37 min
Jun 26, 7:53 PM CDTSpecial Weather StatementLOTLaSalle22 min
Jun 26, 8:04 PM CDTSpecial Weather StatementLOTGrundy, Will56 min
Jun 26, 8:22 PM CDTSevere Thunderstorm WarningLOTCook, Grundy, Kankakee, LaSalle, Livingston, Will53 min
Jun 26, 8:53 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston40 min
Jun 26, 10:37 PM CDTAreal Flood AdvisoryLOTGrundy, Iroquois, Kankakee, LaSalle, Livingston, Will3 hr
Jun 26, 10:51 PM CDTSpecial Weather StatementLOTKankakee39 min
Jun 27, 12:52 AM CDTSpecial Weather StatementLOTIroquois38 min
Jun 27, 3:02 AM CDTSpecial Weather StatementLOTIroquois28 min
Jun 27, 3:41 AM CDTSpecial Weather StatementLOTIroquois34 min
Jun 27, 3:44 AM CDTSevere Thunderstorm WarningLOTIroquois28 min
Jun 27, 4:50 AM CDTSpecial Weather StatementLOTFord, Iroquois55 min
Jun 27, 5:37 AM CDTAreal Flood AdvisoryLOTIroquois3 hr
Jun 27, 5:44 AM CDTSpecial Weather StatementLOTFord46 min
Jun 27, 3:32 PM CDTFlash Flood WarningLOTIroquois4 hr
Jun 27, 3:50 PM CDTSpecial Weather StatementLOTLaSalle25 min
Jun 27, 4:12 PM CDTSpecial Weather StatementLOTIroquois33 min
Jun 27, 4:16 PM CDTSpecial Weather StatementLOTLaSalle29 min
Jun 27, 4:29 PM CDTFlash Flood WarningLOTFord, Iroquois, Kankakee3 hr
Jun 27, 4:34 PM CDTSevere Thunderstorm WarningLOTIroquois41 min
Jun 27, 4:45 PM CDTSpecial Weather StatementLOTKankakee30 min
Jun 27, 5:58 PM CDTSpecial Weather StatementLOTKankakee32 min
Jun 27, 6:10 PM CDTAreal Flood AdvisoryLOTIroquois2 hr
Jun 27, 6:48 PM CDTSpecial Weather StatementLOTKankakee27 min

Nearby

Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.